Rated 4.8/5 based on 8 votes

Top
10
Doctor insights on: Does Vitamin D3 Cause Constipation

Share
Dr. Thomas Knecht
Board Certified, Endocrinology
26 years in practice
5M people helped
1

1
Can vitamin d cause constipation?

Dr. Thomas Knecht
Board Certified, Endocrinology
26 years in practice
5M people helped
Can vitamin d cause constipation?

No: Hi. Nope, vitamin D doesn't do that. The average American diet does, however. Most people eat a low fiber diet, and constipation is a common side effect of the unhealthy American diet. Increase fiber in the diet (veggies and fruits) and use fiber laxatives, if needed. Drink plenty of fluids. It's no fun to be FOS! Good luck! ...Read more

Get help from a doctor now ›
Dr. Bennett Machanic
Board Certified
47 years in practice
50M people helped
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified
47 years in practice
50M people helped
Continue
Dr. Eric Kaplan
2,292 doctors shared insights

Constipation (Definition)

Constipation is a condition in which there is infrequent bowel movements or difficulty passing stools. Common symptoms include passing fewer than three stools a week, straining excessively during bowel ...Read more


Dr. Ian Bach
Board Certified, Family Medicine
21 years in practice
20K people helped
2

2
Will vitamin d supplement cause constipation?

Dr. Ian Bach
Board Certified, Family Medicine
21 years in practice
20K people helped
Will vitamin d supplement cause constipation?

Yes: Vitamin d has been reported to cause constipation. In your case, there is no blood test to determine if constipation is caused by vitamin d. It would be reasonable to stop the vitamin d for 1-2 weeks to see if the constipation resolves. If it does, you are likely confirming this as a side effect. ...Read more

Get help from a doctor now ›
Dr. Bennett Machanic
Board Certified
47 years in practice
50M people helped
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified
47 years in practice
50M people helped
Continue
Dr. Martin Raff
Board Certified, Infectious Disease
51 years in practice
103M people helped
3

3
I got a virus 2 years ago and ever some then my stomach has been bothering me with constipation, low vitamin d, malabsorption and depression. Cause?

Dr. Martin Raff
Board Certified, Infectious Disease
51 years in practice
103M people helped
I got a virus 2 years ago and ever some then my stomach has been bothering me with constipation, low vitamin d, malabsorption and depression. Cause?

Gastroenterologist: You need to be seen and fully evaluated by a GI doctor, and this will mean subjecting yourself to endoscopy and possible small bowel biopsy. This may or may not have anything to do with the viral infection you had, but there is no way to tell without a full assessment. Hope this helps. ...Read more

Get help from a doctor now ›
Dr. Andrew Seibert
Board Certified, Gastroenterology
30 years in practice
4M people helped
4

4
Been taking 1000 iu vitamin D every day for 1 month for low level of D. Feel better, however, it is causing alot of constipation. What can I do?

Dr. Andrew Seibert
Board Certified, Gastroenterology
30 years in practice
4M people helped
Been taking 1000 iu vitamin D every day for 1 month for low level of D. Feel better, however, it is causing alot of constipation. What can I do?

Vit. D supplements: ...commonly can cause constipation. It is more common when taking 1000 IU Per day. Since the supplement appears to have helped you, you may want to stick with that dosage for now, and try taking a fiber supplement, such as Metamucil, along with an increased amount of fluid. If this doesn't help, see your doctor for an alternative regimen or a change in the dosage of your vitamin D. Good luck! ...Read more

Get help from a doctor now ›
Dr. Bennett Machanic
Board Certified
47 years in practice
50M people helped
Get help from a specialist now
Continue
Dr. Bryan Levey
Board Certified, Pediatrics
22 years in practice
4M people helped
5

5
Could my drug regimen of depakote, omeprazole, percocet, calcium, and vitamin d be causing constipation?

Dr. Bryan Levey
Board Certified, Pediatrics
22 years in practice
4M people helped
Could my drug regimen of depakote, omeprazole, percocet, calcium, and vitamin d be causing constipation?

Yes: Constipation is a known side effect of both Percocet and omeprazole. If you must have these medicines, increase both your water and fiber intake, and consider adding probiotics to your diet to offset the effects. ...Read more

Get help from a doctor now ›
Dr. James Ferguson
Board Certified, Pediatrics
41 years in practice
145M people helped
6

6
What could be causing my breast fed 6 month old to be constipated? Could it be the vitamin d drops i've been giving him or something else?

Dr. James Ferguson
Board Certified, Pediatrics
41 years in practice
145M people helped
What could be causing my breast fed 6 month old to be constipated? Could it be the vitamin d drops i've been giving him or something else?

Doubt the drops a pb: Changes in stooling are often related to changes in diet.Rice cereal & bananas are common constipating agents while juices often loosen stool. Constipation is often a misapplied term.If it is soft but not every day i don't consider it constipation. Rabbit pellets or harder i apply the term. ...Read more

Get help from a doctor now ›
Dr. Michael Kleerekoper
Board Certified, Endocrinology
46 years in practice
5M people helped
7

7
M female 25 years old. vitamin d 25. i eat capsules of vit d but they can't effect than injection under muscular . why is this? constipation problem.

Dr. Michael Kleerekoper
Board Certified, Endocrinology
46 years in practice
5M people helped
M female 25 years old. vitamin d 25. i eat capsules of vit d but they can't effect than injection under muscular . why is this? constipation problem.

Vitamin D: Vitamin D is available inexpensively over the counter. It comes in bottles with 120 capsules (1000 or 2000) taken once a day. Side effects are very few. ...Read more

Get help from a doctor now ›
Dr. Rick Koch
Board Certified, Cardiology
17 years in practice
22M people helped
8
Dr. Julie Abbott
Board Certified, Preventive Medicine
40 years in practice
1M people helped
9

9
Constipation for 12 days. Only pooping small amounts. This started after taking Vitamin D. 1 dose of Miralax just producing small amounts. Any ideas?

Dr. Julie Abbott
Board Certified, Preventive Medicine
40 years in practice
1M people helped
Constipation for 12 days. Only pooping small amounts. This started after taking Vitamin D. 1 dose of Miralax just producing small amounts. Any ideas?

Constipation: is often challenging to manage. Too much vitamin D may lead to high calcium, then constipation. Diet and lifestyle are the most important including increasing fluid/fiber intake and exercise. Fiber supplements may be needed and osmotic laxatives such as milk of magnesia or MiraLax can be taken according to directions. Beyond that, newer prescription meds may be helpful--Amitiza/Linzess. See Doc. ...Read more

Get help from a doctor now ›
Dr. Mark Hutchinson
Board Certified, Orthopedic Surgery
29 years in practice
736K people helped
10

10
Joint pain normal xray, constipation, not much sun, anaemia sudden shakes is it vitamin d deficiency?

Dr. Mark Hutchinson
Board Certified, Orthopedic Surgery
29 years in practice
736K people helped
Joint pain normal xray, constipation, not much sun, anaemia sudden shakes is it vitamin d deficiency?

Could be: Need to see endocrinologist for testing.

Get a more detailed answer ›
Dr. Randy Baker
1,775 doctors shared insights

Vitamin D (Definition)

Vitamin d is a vitamin which is a kind of nutritional agent ...Read more


Get more personalized answers directly from real doctors!

Get help from a real doctor now
Dr. Bennett Machanic
Board Certified,
47 years in practice
50M people helped
Continue
85,000 doctors available
Find us on Facebook